Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 11, 2011, 11:39 AM EDT for Allen County, DeKalb County, Indiana; Defiance County, Paulding County, Ohio. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 11:39 AM EDT (15:39 UTC)
- Expired
- Jul 11, 2011, 12:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Allen County, IN, DeKalb County, IN, Defiance County, OH, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:00 PM EDT | TSTM WND DMG | Fort Wayne, IN | TREE AND POWER LINES REPORTED DOWN ACROSS FORT WAYNE. |
| Jul 11, 12:01 PM EDT | TSTM WND DMG | 3 Ene Fort Wayne, IN | TREE DOWN ON A HOUSE. TIME ESTIMATED FROM RADAR. |
| Jul 11, 12:06 PM EDT | TSTM WND GST 71 | Paulding, OH | 71 MPH WIND GUST RECORDED AT PAULDING EMA OFFICE |
| Jul 11, 12:10 PM EDT | TSTM WND DMG | Antwerp, OH | TREE FELL ONTO A HOUSE AT RIVER AND MADISON STREETS. MULTIPLE TREES REPORTED DOWN THROUGHOUT ANTWERP. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 11, 10:16 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS53 KIWX 111539
SVRIWX
INC003-033-OHC039-125-111630-
/O.NEW.KIWX.SV.W.0147.110711T1539Z-110711T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DEFIANCE COUNTY IN NORTHWEST OHIO...
PAULDING COUNTY IN WEST CENTRAL OHIO...
NORTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
SOUTHERN DE KALB COUNTY IN NORTHEAST INDIANA...
* UNTIL 1230 PM EDT
* AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF AUBURN TO 9 MILES SOUTHWEST OF
HUNTERTOWN...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
GRABILL...
HICKSVILLE AND FORT WAYNE...
WOODBURN AND NEW HAVEN...
ANTWERP...
PAYNE AND PAULDING...
DEFIANCE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NEWVILLE...LEO-CEDARVILLE...SPENCERVILLE...SAINT JOE...GEORGETOWN...
HARLAN...CUBA...MARK CENTER...CECIL...ZULU...EDGERTON AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4099 8447 4099 8455 4109 8535 4119 8535
4119 8532 4121 8532 4128 8522 4128 8520
4130 8520 4139 8506 4127 8428
TIME...MOT...LOC 1539Z 287DEG 52KT 4134 8497 4114 8528
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
938
WWUS53 KIWX 111603
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1203 PM EDT MON JUL 11 2011
INC033-111613-
/O.CAN.KIWX.SV.W.0147.000000T0000Z-110711T1630Z/
DE KALB IN-
1203 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DE KALB COUNTY IS
CANCELLED...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4099 8447 4099 8455 4108 8528 4129 8483
4128 8481 4130 8480 4134 8471 4127 8428
TIME...MOT...LOC 1603Z 287DEG 52KT 4126 8455 4107 8483
$$
INC003-OHC039-125-111630-
/O.CON.KIWX.SV.W.0147.000000T0000Z-110711T1630Z/
ALLEN IN-PAULDING OH-DEFIANCE OH-
1203 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHERN ALLEN COUNTY IN NORTHEAST INDIANA...AND SOUTHERN
DEFIANCE COUNTY IN NORTHWEST OHIO...AND PAULDING COUNTY IN WEST
CENTRAL OHIO...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF PAULDING TO 4 MILES SOUTH OF
WOODBURN...AND MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
DEFIANCE AND PAULDING...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
WORSTVILLE...TIPTON...BRICETON...LATTY...CHARLOE...ARTHUR...
HAVILAND...BROUGHTON...MELROSE AND GROVER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4099 8447 4099 8455 4108 8528 4129 8483
4128 8481 4130 8480 4134 8471 4127 8428
TIME...MOT...LOC 1603Z 287DEG 52KT 4126 8455 4107 8483
WIND...HAIL 60MPH <.50IN
$$937
WWUS53 KIWX 111628
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1228 PM EDT MON JUL 11 2011
INC003-OHC039-125-111638-
/O.EXP.KIWX.SV.W.0147.000000T0000Z-110711T1630Z/
ALLEN IN-PAULDING OH-DEFIANCE OH-
1228 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLEN COUNTY IN
NORTHEAST INDIANA...AND SOUTHERN DEFIANCE COUNTY IN NORTHWEST OHIO...
AND PAULDING COUNTY IN WEST CENTRAL OHIO WILL EXPIRE AT 1230 PM
EDT...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4099 8447 4099 8455 4108 8528 4129 8483
4128 8481 4130 8480 4134 8471 4127 8428
TIME...MOT...LOC 1628Z 287DEG 52KT 4115 8409 4096 8437
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:06 AM EDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jul 11, 4:06 AM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT MON JUL 11 2011
.SHORT TERM...
MONDAY THROUGH TUESDAY NIGHT...
ONGOING CONVECTIVE COMPLEXES WILL LIMIT UTILITY OF MODEL GUIDANCE IN
THE NEAR TERM. IMPRESSIVE LOW LEVEL MOISTURE GRADIENT OVER THE
REGION WITH 850MB THETAE RIDGE OVER ILLINOIS ALONG WITH DEWPOINTS IN
THE MID 70S...WHILE STILL IN THE L60S OVER OUR EASTERN CWA. LATEST
SPC MESOANALYSIS SHOWING ML CAPES IN EXCESS OF 4000 J/KG OVER
WESTERN ILLINOIS ALONG WITH MODEST BULK SHEAR SO EXPECT MCS ACTIVITY
TO CONTINUE TO MAKE PROGRESS TOWARD OUR AREA THIS MORNING...AND HAVE
INCREASED POPS TO HIGH CHANCE IN WESTERN CWA TO REFLECT THESE
TRENDS. PRECIP CHANCES IN REMAINING PERIODS OF THE SHORT TERM
SUBJECT TO EVENTUAL PLACEMENT OF FRONTAL BOUNDARY EXPECTED TO MOVE
TOWARD INTO THE AREA TONIGHT. CURRENT MCS ACTIVITY WILL GO A LONG
WAY IN DETERMINING PROGRESS AND PLACEMENT OF FRONTAL BOUNDARY SO NOT
INCLINED TO MAKE MANY CHANGES TO CURRENT GRIDS AS DAY SHIFT WILL
HAVE BETTER HANDLE ON THIS ONCE MORNING CONVECTION RUNS ITS COURSE.
LOW LEVEL THERMAL RIDGE EXPANDING INTO THE AREA WILL BE TEMPERED
SOMEWHAT BY CLOUDS FROM MCS...BUT STILL EXPECT HIGHS AOA 90F OVER
THE ENTIRE CWA. MOISTURE AXIS EXPECTED TO SPREAD EASTWARD INTO OUR
CWA TODAY AND RESULT IN HEAT INDICES AOA 100 OVER A GOOD PORTION OF
THE SW CWA THIS AFTERNOON SO WILL BE ISSUING AN ADVISORY TO COVER
THIS. FRONTAL BOUNDARY EXPECTED TO PUSH THROUGH THE AREA TUESDAY
NIGHT AND BRING A MUCH WELCOMED BREAK TO THE HEAT AND HUMIDITY BY
GOING INTO THE LONG TERM PERIOD.
&&
.LONG TERM...
WEDNESDAY THROUGH SUNDAY
WESTERN CONUS TROUGHING WITH NEGATIVE HEIGHT TENDENCIES OVER THE
NE CONUS INTO EASTERN CANADA ARE EXPECTED. MASSIVE CENTRAL CONUS
RIDGE WILL REMAIN FIXED OVER THE CENTRAL PLAINS...WITH VERY WARM
TEMPS EXPECTED THERE. LOCALLY...THE GREAT LAKES REGION WILL REMAIN
ON THE EDGE OF THE UPPER RIDGE AND ASSOCIATED PERIPHERY FAST FLOW.
SEVERAL SUBTLE DISTURBANCES ARE PROGGED IN W/NW FLOW EMANATING FROM
THE EASTERN PAC LONG WAVE TROUGH...AND ARE EXPECTED TO INTERACTED
WITH DEEP MOISTURE IN PLACE ON THE PERIPHERY OF THE RIDGE TO SUPPORT
CONVECTIVE DEVELOPMENT. STRONG NEGATIVE HEIGHT ANOMALY WILL SETTLE
INTO THE NE CONUS...SUPPORTING A RATHER STRONG NEGATIVE THETA-E
INTRUSION INTO THE REGION MID WEEK PER NE LL FLOW. DRY E/NE FLOW
WILL LINGER INTO THE END OF THE WEEK...WITH ANOTHER IMPULSE
SUPPORTING INCREASING CHANCES FOR A LL THETA-E UNDULATION FRI...WITH
LOW CHANCES FOR RAIN. FORECAST MODELS REMAIN ON THE SAME PAGE WRT
LARGE SCALE FLOW FORECAST DETAILS THROUGH THE PERIOD. CONTINUED TO
SIDE HEAVY WITH THE ECMWF GIVEN PREFERENCE OF CENTRAL CONUS RIDGE
DETAILS AND RESULTING LOCAL EFFECTS. PREFERENCE IS TOWARD THE GREAT
LAKES REMAINING ON THE PERIPHERY OF THE LONG WAVE RIDGE WITH
POSSIBLE ROSSBY LIKE WAVE RETROGRESSION.
WED-THUR...UNDULATING LL BAROCLINIC BOUNDARY SEPARATING DEEP
MOIST AIR TO THE SOUTH AND DRY FLOW TO THE NORTH WILL SETTLE WELL
SOUTH OF THE REGION WITH ASSOCIATED MCS ACTIVITY TRENDING WELL SOUTH
OF THE REGION AS WELL. PREFERRED TO SIDE ABOVE MODEL/MOS CONSENSUS
NUMBERS...MORE IN LINE WITH A PERSISTENCE FORECAST THROUGH THUR.
LACK OF SIG RAINFALL IN THE PAST SEVERAL DAYS WILL SUPPORT AN
INCREASING LIKELIHOOD FOR NEAR SFC SUPERADIABATS WITH DEEP MIXING TO
NEAR H85. COOL NIGHTS STILL ON TRACK WITH CLEAR SKIES/LIGHT
WINDS/AND DRY LL FIELDS IN PLACE.
FRI-SUN...EASTERN PAC TROUGH WILL SUPPORT THE EJECTION OF A STRONGER
MID LEVEL IMPULSE...WHICH WILL BECOME CONVECTIVELY MODIFIED OVER THE
NORTHERN PLAINS. THIS WAVE WILL SUPPORT LOCAL REFLECTED SW
FLOW...ADVECTING WARM MOIST AIR BACK INTO THE REGION. INCREASED
LARGE SCALE ASCENT IN A WAA REGIME WILL SUPPORT INCREASED PRECIP
CHANCES...WHICH ATTM REMAIN LOW GIVEN THE DIFFICULTY IN PROGNOSING A
CONVECTIVELY MODIFIED PATTERN 5-7 DAYS OUT. DID RETAIN LOW CHANCE
POPS FRI/FRI NIGHT. CURRENT GFS/GEM/UKMET/ECMWF MEAN H5 HEIGHT
PATTERN WOULD SUGGEST THE REGION WILL BE ON THE PERIPHERY OF FAST
DISTURBED FLOW...OR A RING OF FIRE SCENARIO THE REMAINDER OF THE
PERIOD. HOWEVER...THE DETAILS OF RIDGE INTENSITY AND LL
THERMAL/MOISTURE FIELDS ARE FAR FROM BEING RESOLVED...WITH ADDED
UNCERTAINTY PER POORLY SAMPLED NORTHERN STREAM DOMINANT FLOW.
HENCE...HAVE OPTED FOR NO POP/WX MENTION ATTM. DID TREND TEMPS UP
GIVEN PROGGED THERMAL FIELDS/DRYING SOIL CONDITIONS/AND A TREND
TOWARD PERSISTENCE.
&&
.AVIATION...
06Z TAFS...
WILL KEEP WITH GOING VFR FCST TO HOLD FOR THIS TAF CYCLE. LATEST IR
SATELLITE AND LIGHTNING DATA SHOWING SIGNS OF WEAKENING IN
CONVECTIVE COMPLEX MOVING THROUGH SOUTHERN MINNESOTA ATTM. FRONTAL
BOUNDARY WILL APPROACH THE AREA THIS AFTERNOON BUT LOW CONFIDENCE ON
CONVECTIVE DEVELOPMENT AND AREAL COVERAGE SUGGESTS NOT MENTIONING IN
TAFS ATTM. SOUTHWEST WINDS EXPECTED TO INCREASE TO AROUND 10KTS THIS
AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR INZ012>018-020-022>027-
032>034.
MI...NONE.
OH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
FOR OHZ024-025.
LM...NONE.
&&
SHORT TERM...JAL
LONG TERM...JC
AVIATION...JALHazardous weather outlook, Jul 11, 8:18 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 818 AM EDT MON JUL 11 2011 INZ003>009-012>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005-015- 121000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP 818 AM EDT MON JUL 11 2011 /718 AM CDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE LIKELY FROM MID MORNING INTO EARLY AFTERNOON GENERALLY NORTH OF A LINE FROM WINIMAC TO OTTAWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-OHZ016-024-025-121000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 818 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. A HOT AND HUMID AIRMASS WILL BE IN PLACE TODAY. AFTERNOON HEAT INDEX READINGS OF 100 TO 105 ARE EXPECTED. A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 11, 11:17 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM TSTM WND GST 2 S WARSAW 41.21N 85.86W
07/11/2011 E50 MPH KOSCIUSKO IN NWS EMPLOYEE
&&
EVENT NUMBER IWX1101146
NGLocal storm report, Jul 11, 11:20 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1120 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND DMG STURGIS 41.80N 85.42W
07/11/2011 ST. JOSEPH MI EMERGENCY MNGR
POWER LINES DOWN...WITH TRANSFORMER FIRES ON THE EAST
SIDE OF STURGIS.
&&
EVENT NUMBER IWX1101147
NGLocal storm report, Jul 11, 11:23 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM TSTM WND DMG CENTREVILLE 41.92N 85.53W
07/11/2011 ST. JOSEPH MI EMERGENCY MNGR
POWER LINES DOWN WITH TREES IN ROADWAY...AT NOTTAWWA
AND ANNE ST. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101148
NGLocal storm report, Jul 11, 11:29 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM TSTM WND DMG 1 SW CONSTANTINE 41.83N 85.68W
07/11/2011 ST. JOSEPH MI TRAINED SPOTTER
TREES AND LIMBS DOWN IN THE AREA. ONE 8 INCH BRANCH
BLOCKING RIVERSIDE DRIVE JUST WEST OF BLUE SCHOOL ROAD
IN CONSTANTINE.
&&
EVENT NUMBER IWX1101149
NGLocal storm report, Jul 11, 11:36 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG SAINT JOSEPH 42.11N 86.48W
07/11/2011 BERRIEN MI TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN BLOCKING 400 BLOCK OF
RIDGEWAY IN DOWNTOWN ST. JOSEPH. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER IWX1101150
BMLLocal storm report, Jul 11, 11:37 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG NEW CARLISLE 41.70N 86.51W
07/11/2011 ST. JOSEPH IN TRAINED SPOTTER
12 INCH DIAMETER OAK TREE SNAPPED...US 20 NEAR TAMARACK
&&
EVENT NUMBER IWX1101151
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:25 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 16 hr |
| Jul 11, 9:02 AM EDT | Special Marine Warning | IWX | 58 min | |
| Jul 11, 9:19 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 41 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 78 min |
| Jul 11, 9:53 AM EDT | Special Marine Warning | IWX | 22 min | |
| Jul 11, 10:30 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 75 min |
| Jul 11, 11:03 AM EDT | Lakeshore Flood Warning | IWX | 9 hr | |
| Jul 11, 11:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 56 min |
| Jul 11, 12:00 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash | 60 min |
| Jul 11, 12:44 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | IWX | Blackford, Jay, Wells | 63 min |
| Jul 11, 6:35 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 11, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | White | 44 min |
| Jul 11, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 41 min |
| Jul 11, 7:22 PM EDT | Special Weather Statement | IWX | Cass, Miami | 23 min |
| Jul 11, 7:49 PM EDT | Special Weather Statement | IWX | Cass, Grant | 56 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | IWX | Jay | 23 min |
| Jul 11, 12:06 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 39 min |
| Jul 11, 12:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 66 min |
| Jul 11, 12:41 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Van Wert | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.